Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 69, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 15, 2007, 12:12 AM MST for Pima County, Arizona. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2007, 12:12 AM MST (07:12 UTC)
- Expired
- Aug 15, 2007, 1:00 AM MST
- In force
- 48 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 40 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 12:33 AM MST | TSTM WND DMG | 8 Sw Tucson, AZ | ROOF BLOWN OFF HOUSE NEAR IRVINGTON ROAD AND SUNSET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 7.2 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 651 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 2656 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 150712 SVRTWC AZC019-150800- /O.NEW.KTWC.SV.W.0069.070815T0712Z-070815T0800Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 1212 AM MST WED AUG 15 2007 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES THE CITY OF TUCSON... * UNTIL 100 AM MST * AT 1206 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TUCSON...AND MOVING NORTHWEST AT 10 MPH. LAT...LON 3200 11076 3224 11069 3247 11116 3204 11129 $$ WEATHER.GOV/TUCSON
4 follow-up statements
000 WWUS55 KTWC 150720 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1217 AM MST WED AUG 15 2007 AZC019-150800- /O.CON.KTWC.SV.W.0069.000000T0000Z-070815T0800Z/ PIMA AZ- 1217 AM MST WED AUG 15 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM MST FOR EAST CENTRAL PIMA COUNTY... AT 1212 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM ACROSS THE SOUTHERN PORTIONS OF THE TUCSON METRO AREA...CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. AT 1204 AM MST...THE TUCSON INTERNATIONAL AIRPORT REPORTED A WIND GUST OF 54 MPH. THIS STORM WAS MOVING WEST AT 10 MPH. LAT...LON 3200 11076 3224 11069 3247 11116 3204 11129 $$
000 WWUS55 KTWC 150737 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1233 AM MST WED AUG 15 2007 AZC019-150800- /O.CON.KTWC.SV.W.0069.000000T0000Z-070815T0800Z/ PIMA AZ- 1233 AM MST WED AUG 15 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM MST FOR EAST CENTRAL PIMA COUNTY... AT 1233 AM MST...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM NEAR RYAN FIELD...OR ABOUT 10 MILES SOUTHWEST OF TUCSON. THIS STORM HAS HAD A HISTORY OF PRODUCING VERY STRONG WINDS AND IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. ELSEWHERE...ANOTHER SEVERE THUNDERSTORM WAS LOCATED NEAR SAGUARO NATIONAL PARK EAST. THIS STORM IS ALSO CAPABLE OF PRODUCING DAMAGING THUNDERSTORM WINDS. BOTH STORMS WERE MOVING WEST AT 15 MPH. LAT...LON 3200 11076 3224 11069 3247 11116 3204 11129 $$
000 WWUS55 KTWC 150746 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1243 AM MST WED AUG 15 2007 AZC019-150800- /O.CON.KTWC.SV.W.0069.000000T0000Z-070815T0800Z/ PIMA AZ- 1243 AM MST WED AUG 15 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM MST FOR EAST CENTRAL PIMA COUNTY... AT 1236 AM MST...LOCAL LAW ENFORCEMENT REPORTED THAT A SEVERE THUNDERSTORM RESULTED IN SIGNIFICANT ROOF DAMAGE TO A HOUSE NEAR HIGHWAY 86 AND KINNEY ROAD. WEATHER RADAR CONTINUED TO INDICATE TWO SEVERE STORMS...THE FIRST WAS LOCATED NEAR RYAN FIELD...OR 15 MILES SOUTHWEST OF TUCSON...AND ANOTHER ON THE EASTSIDE OF TUCSON...NEAR SAGUARO NATIONAL PARK EAST. BOTH STORMS WERE MOVING WEST AT 15 MPH. LAT...LON 3200 11076 3224 11069 3247 11116 3204 11129 $$
000 WWUS55 KTWC 150803 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 101 AM MST WED AUG 15 2007 AZC019-150811- /O.EXP.KTWC.SV.W.0069.000000T0000Z-070815T0800Z/ PIMA AZ- 101 AM MST WED AUG 15 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PIMA COUNTY EXPIRES AT 100 AM MST... THE STORMS THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAVE FALLEN BELOW SEVERE LEVEL CRITERIA. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 1 AM MST. HOWEVER...THE STORMS NEAR PICTURE ROCKS AND ACROSS THE CENTRAL PORTIONS OF THE TUCSON METRO AREA WILL CONTINUE TO REMAIN STRONG... CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH. LAT...LON 3200 11076 3224 11069 3247 11116 3204 11129 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 8:47 PM MST, 3 hours 25 minutes earlier.
Area forecast discussion, Aug 14, 8:47 PM MST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 847 PM MST TUE AUG 14 2007 .SYNOPSIS...THE AIRMASS ACROSS SOUTHEAST ARIZONA WILL REMAIN MOIST ENOUGH TO SUPPORT A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE WEEK. THE BEST CHANCE FOR THUNDERSTORMS WILL BE DURING THE AFTERNOON AND EVENING HOURS. A SERIES OF EASTWARD MOVING DISTURBANCES WILL APPROACH THE REGION...RESULTING IN DAY TO DAY VARIABILITY IN THUNDERSTORM COVERAGE. && .DISCUSSION...UPPER LEVEL HIGH PRESSURE WAS CENTERED OVER THE HIGH PLAINS OF WESTERN OKLAHOMA/KANSAS...WITH FLOW AROUND THE HIGH RESULTING IN A EAST TO SOUTHEAST FLOW ACROSS SOUTHEASTERN ARIZONA. GOES TOTAL PRECIPITABLE WATER IMAGERY INDICATES SOME DRIER AIR OVER NEW MEXICO AND EAST CENTRAL ARIZONA (GILA COUNTY...SOUTHEAST THROUGH GRAHAM AND SOUTHERN GREENLEE COUNTIES)...WITH DEEPER MOISTURE (ON THE ORDER 1.5 INCHES OF PRECIPITABLE WATER) ACROSS THE REST OF THE CWA. STORM DEVELOPMENT THIS AFTERNOON/EARLY EVENING WAS ALONG AND TO THE SOUTH OF THIS BOUNDARY IN THE DEEPER MOISTURE ACROSS COCHISE... SANTA CRUZ...EASTERN PIMA AND SOUTHEAST PINAL COUNTIES. THE STORMS THEN PROPAGATED NORTHWEST AT 10 TO 15 MPH. THE STRONGEST STORMS WERE IN THE NORTHERN PORTION OF THE TUCSON METRO AREA...MAINLY IN THE ORO VALLEY AND MARANA AREAS. MOST OF THE THUNDERSTORM ACTIVITY HAS DIED DOWN...ALTHOUGH THERE WERE A FEW CELLS OVER COCHISE AND CENTRAL PIMA COUNTIES. HOWEVER... THERE WILL STILL BE A SLIGHT CHANCE OF SHOWER AND THUNDERSTORM DEVELOPMENT/RE-DEVELOPMENT THROUGH THE REST OF THE EVENING HOURS AND OVERNIGHT TONIGHT. WILL UPDATE ZONES TO REMOVE EARLY EVENING WORDING FOR SCATTERED SHOWERS AND THUNDERSTORMS. OTHERWISE...THE CURRENT FORECAST PACKAGE LOOKS ON TRACK. && .AVIATION...THERE WILL BE A CONTINUED SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS EVENING THOUGH THE OVERNIGHT HOURS AT THE TERMINAL SITES. CLOUDS WILL BE ON THE DECREASE LATE THIS EVENING AND OVERNIGHT...WITH MOSTLY CLEAR SKIES EXPECTED BY THE MORNING HOURS ON WEDNESDAY. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .PREV DISCUSSION...SHOWER AND THUNDERSTORM DEVELOPMENT WAS ALREADY ON THE WAY...WHICH WAS A BIT EARLIER OF A START COMPARED TO THE PAST FEW DAYS. THE STRONGER WIND PROFILE ALOFT COMBINED WITH A MORE UNSTABLE AIRMASS WILL SUPPORT ORGANIZED AND LONGER LIVED THUNDERSTORMS TODAY. THE MAIN THREAT WILL BE DAMAGING WINDS WITH THE STRONGER STORMS... BUT LOCALIZED FLOODING WILL ALSO BE POSSIBLE AS INDIVIDUAL CELLS TRACK OVER THE SAME AREA. BEYOND TODAY...A SERIES OF EASTERLY IMPULSES MAY IMPACT THE AREA HELPING ENHANCE THUNDERSTORM ACTIVITY. THE NEXT ONE WAS OVER SOUTH TEXAS TODAY AND WILL TRACK NORTHWEST APPROACHING SOUTHEAST ARIZONA ON WEDNESDAY. OTHERWISE...THE MODELS CONTINUED TO HAVE TROUBLE RESOLVING THESE FEATURES SO WILL NEED TO TAKE IT DAY-BY-DAY. THE GFS MODEL SHOWED THE HIGH PRESSURE RIDGE WEAKENING A BIT LATE IN THE WEEK WITH THE HIGH CENTER RECONSOLIDATING FURTHER SOUTH AND WEST. POP VALUES AND HIGH TEMPERATURES HAVE BEEN TAKEN DOWN A NOTCH FOR THIS SCENARIO. .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 14, 12:14 PM MST, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1214 PM MST TUE AUG 14 2007 AZZ029-031>035-151915- SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1214 PM MST TUE AUG 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE AN INCREASED RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. A MORE UNSTABLE AIRMASS ACROSS PARTS OF SOUTHEAST ARIZONA AND A STRONGER EAST TO SOUTHEAST STEERING FLOW WILL RESULT IN ORGANIZED THUNDERSTORMS TODAY. THE MAIN THREAT WILL BE DAMAGING WINDS...BUT SOME OF THE STRONGER STORMS COULD PRODUCE LOCALIZED FLOODING. THE PRIMARY AREAS OF CONCERN WILL BE ACROSS THE WESTERN ONE HALF OF COCHISE COUNTY WESTWARD TO SANTA CRUZ AND PIMA COUNTIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WEAK SYSTEM ENTERING SOUTH TEXAS TODAY WILL TRACK NORTHWEST TONIGHT AND APPROACH SOUTHEAST ARIZONA WEDNESDAY. THIS SYSTEM MAY ENHANCE THUNDERSTORM ACTIVITY ACROSS THE AREA WEDNESDAY AFTERNOON AND EVENING. OTHERWISE...ISOLATED THUNDERSTORMS IN MAINLY THE AFTERNOON AND EVENING CAN BE EXPECTED THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 1:37 AM MST | Severe Thunderstorm Warning | TWC | Pima | 38 min |
| Aug 15, 7:40 AM MST | Areal Flood Advisory | TWC | Pima | 48 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.